Jump to content

Stopped Abilify, Now Have Reached My Lowest Point


rhyl

Recommended Posts

I have been on and off Abilify for a few years, mostly because of the expense, but also because it makes my hair fall out. It's a great drug for me otherwise...I feel so much better on it - combined with another a-d, my depression is lifted to the point where I actually have days when I feel happy and completely functional and a part of the world. This last time, though, I noticed that I was having severe lower leg pain when I was taking it. I stopped it, and sure enough, the leg pain went away. And my mood plummetted.

It's not been this bad in a very long time. I'm sleeping 12 hours when I can get away with it, crying all the time, can't make decisions, am very angry and irritable with others, and just wish I could go to sleep and not wake up. I've called my psychiatrist twice, and both times he screwed up the message and didn't get back to me where and when I asked him to, and just left a message to make an appointment. Thing is, we've talked till we're blue in the face about changing the Abilify to something else, and could easily do that over the phone. I don't have the money for the trip to his office, or for the appointment.

Last I called was on Thursday, and he didn't call, and now it's the weekend and I feel really bad. I have a tentative appointment tomorrow, but I -really- can't afford it or the gas to get there, and I'm SO mad at him that I'm pretty sure the 20mins would not be very productive, anyway.

I have nobody. Nobody I can talk to, nobody who will hear me. I can't stop crying. I'm afraid I'm going to lose everything because I just get worse and worse. I'm so scared.

Link to comment
Share on other sites

Hi Rhyl,

As you are not on any effective medication at the moment it is not surprising you are feeling so low. I don't think these psychiatrists appreciate how bad people feel when they do not bother to ring you back!

Sorry to hear you are in such a difficult financial position , in the US unfortunately it all about health insurance. It does sound like you may need to reduce the Ability dose and add another AD and see if the reduction and another combination stops the leg pains.

Can you see a psychiatrist under the Medicare system? or an emergency Doctor at ER?.

I do hope you can adjust your medication so you get a positive outcome.

Best Wishes

Jim Bow

Link to comment
Share on other sites

Hi Rhyl,

As you are not on any effective medication at the moment it is not surprising you are feeling so low. I don't think these psychiatrists appreciate how bad people feel when they do not bother to ring you back!

Sorry to hear you are in such a difficult financial position , in the US unfortunately it all about health insurance. It does sound like you may need to reduce the Ability dose and add another AD and see if the reduction and another combination stops the leg pains.

Can you see a psychiatrist under the Medicare system? or an emergency Doctor at ER?.

I do hope you can adjust your medication so you get a positive outcome.

Best Wishes

Jim Bow

Actually, I forgot to mention that I'm on Celexa. It doesn't seem to be doing much, though, I guess. I don't qualify for Medicare, and I'm afraid if I go to the ER, I'll get admitted. Don't want that. Besides, when you go to the ER, they take your insurance information, so that puts me back to square one. And I really have lousy insurance!

I feel like I'm kind of without options at this point. Don't know what to do.

Thanks for responding. Nice to know someone is hearing me. :-)

Link to comment
Share on other sites

Hi Rhyl,

It often takes a few trials of different meds to get the right. Also (as you know) give them sufficient time and dose to become effective. I remember having to wait 8 weeks for Citalopram to kick in and it happened in one day not gradually, just like that??

How long have you been on celexa ? how are you really feeling since you started any good or bad?

Best Wishes

Jim Bow

Link to comment
Share on other sites

How long have you been on celexa ? how are you really feeling since you started any good or bad?

oh, a long time. and I've been on other a/d's as well. been depressed for a very long time. nothing much works...well...except for the abilify, which had such crippling side effects. my psychiatrist is fairly conservative at this point, and also fairly pessimistic about my prognosis. does a lot for the soul, you know, to be told you're really not going to get any better, so you just better not count on it.

Link to comment
Share on other sites

Hi Rhyl,

A doctor being conservative can be a good thing, but not being told you're are not going to get any better! Sounds like you need a new psychiatrist along with another antidepressant. I am sorry you are having to go through this. I hope and pray you will find a new ".method to end the madness," so to speak.

Take care,

vbb/Deb

Link to comment
Share on other sites

Hi Rhyl,

A doctor being conservative can be a good thing, but not being told you're are not going to get any better! Sounds like you need a new psychiatrist along with another antidepressant. I am sorry you are having to go through this. I hope and pray you will find a new ".method to end the madness," so to speak.

Take care,

vbb/Deb

Yeah, thanks. Well, I went to see him today and I was so depressed and angry, I couldn't look at him or talk. He talked about the Abilify and made a few suggestions, the first being to decrease the Abilify to 5mg twice a week (instead of once every other day) and see how that goes, 'cause we know I do really well on that, or to switch to Seroquel.

I've looked up Seroquel, but it kind of looks like the XR is the one used as an adjunct to a/d for depression. I checked, and I can't afford that on my insurance plan. Anybody know if Seroquel can be used in the same way the Abilify is? My psychiatrist is not saying I am bipolar, but I do have episodes of irritation, anger, agitation, and racing thoughts. The Abilify quiets my mind. And he says that's what we want.

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...